Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 2, 2010, 11:20 AM CDT for 5 counties in Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2010, 11:20 AM CDT (16:20 UTC)
- Expired
- May 2, 2010, 1:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
025
WGUS54 KJAN 021620
FFWJAN
MSC007-019-025-097-155-021815-
/O.NEW.KJAN.FF.W.0027.100502T1620Z-100502T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
WESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
* UNTIL 115 PM CDT
* AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF MONTPELIER TO HESTERVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MONTPELIER TO 8 MILES NORTH OF
KOSCIUSKO...MOVING NORTHEAST AT 45 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST TWO
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMBERLAND...POPLAR CREEK...CLARKSON...EUPORA...EMBRY AND
BELLEFONTAINE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3381 8871 3373 8871 3357 8888 3357 8908
3337 8908 3302 8944 3319 8973 3373 8932
3376 8894 3382 8892
$$
COHEN1 follow-up statement
594
WGUS74 KJAN 021739
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SUN MAY 2 2010
MSC007-019-025-097-155-021815-
/O.CON.KJAN.FF.W.0027.000000T0000Z-100502T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MS-WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-ATTALA MS-
1239 PM CDT SUN MAY 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN ATTALA...CHOCTAW...SOUTHEASTERN MONTGOMERY...WEBSTER AND
WESTERN CLAY COUNTIES...
AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF MONTPELIER TO HESTERVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MONTPELIER TO 8 MILES NORTHWEST
OF KOSCIUSKO. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...POPLAR CREEK AND
EUPORA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3381 8871 3373 8871 3357 8888 3357 8908
3337 8908 3302 8944 3319 8973 3373 8932
3376 8894 3382 8892
$$
COHENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:34 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 2, 8:34 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 834 AM CDT SUN MAY 2 2010 .UPDATE...WATER VAPOR IMAGES STARTING TO SHOW A SUBTROPICAL JET STREAK HEADING TOWARD THE GULF COAST WITH INCREASING CELLULAR CONVECTION ACROSS THE LOWER MS VALLEY. TRAINING ECHOES WILL BE A GREATER CONCERN FOR FLASH FLOODING IN LOCATIONS ALREADY GETTING SEVERAL INCHES OF RAINFALL. SPC HAS GONE AHEAD WITH TOR WW133 FOR MOST LOCATIONS E OF THE MS RIVER UNTIL 3 PM SO PRODUCTS UPDATED./40/ && .PREV DISCUSSION... /ISSUED 420 AM CDT SUN MAY 2 2010/ ..SEVERE STORMS TODAY WITH FLASH FLOOD POTENTIAL NORTH... SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...TROPICAL PLUME OF 2.1 INCH PWAT AIR CONTINUES STREAMING NWD FROM THE YUCATAN RIGHT ALONG 90W ON LATEST SATELLITE DPI TPW. SOME POCKETS OF VERY MOIST 2.5 INCH PWATS ALSO DISCERNABLE FOR VERY EFFICIENT RAINFALL RATES FROM THROUGH TODAY FOR LOCATIONS GENERALLY E OF THE MS RIVER THIS NEXT ROUND. OVERALL WEAKENING OF LOW LEVEL SHEAR PARAMETERS EXPECTED BY THIS AFTERNOON AS UNIDIRECTIONAL FLOW SETTING UP W OF I-55 THIS MORNING. EVEN SO...A WINDOW OF STRONGER 0-1KM AND 0-3KM VALUES WILL EXIST BEFORE NOON MAINLY E OF I-55 TO SUPPORT AT LEAST A NON-ZERO RISK OF TORNADOES. EXPECT SCATTERED TSRA TO CONTINUE FOR NRN THIRD OF THE CWFA AT DAYBREAK TODAY WITH SOME INTENSIFICATION. FORTUNATELY RAINFALL AMOUNTS ON SATURDAY REMAINED GENERALLY BELOW ONE INCH HOWEVER THE INCOMING FRONTAL BOUNDARY FROM AR/LA SHOULD SERVE TO PROVIDE A BETTER FOCUS FOR FLASH FLOOD TYPE RAINS AS IT FINALLY INTERCEPTS THE ABOVE MENTIONED TROPICAL PLUME. WILL EXTEND FLASH FLOOD WATCH ALONG HIGHWAY 82 CORRIDOR PLUS A TIER OF COUNTIES SWD. A FEW LOCATIONS BETWEEN CLEVELAND AND LOUISVILLE HAVE ALREADY SEEN 3 TO 4 INCHES OF RAINFALL THIS WEEKEND. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE ACROSS THE NRN HALF OF OUR CWFA WITH THE THE SRN SECTIONS SEEING 2 TO 4 INCHES THROUGH EARLY MONDAY. MLCAPES OF 1500-2500J/KG APPEAR TO BE AVAILABLE MUCH OF THE TIME WITH SOUPY 72-75F SURFACE DEWPOINTS IN PLACE THROUGH EARLY TONIGHT. REFER TO SPC PDS TOR WW131. ENOUGH INGREDIENTS STAY IN PLACE TO SUPPORT AT LEAST ISOLATED SEVERE STORMS WITH GOLF BALL SIZED HAIL...TORNADOES AND DAMAGING WIND GUSTS OF 70 MPH IN OUR CWFA. HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES TODAY PER CURRENT AND PROGGED SOUNDINGS SHOULD BECOME EVEN MORE MOIST ADIABATIC PROFILES FOR EARLY TONIGHT SO WE LOOK FOR HEAVY RAINS TO BECOME THE GREATER CONCERN WITH TIME. THE FRONTAL BOUNDARY ALONG A KHOT-KSHV-KIAH LINE SHOULD EDGE THROUGH THE DELTA THIS AFTERNOON AND PUSH TO NEAR THE I-55 CORRIDOR AROUND MIDNIGHT. THE 850MB THETA E AXIS OF 345K+ AIR ALONG THE NATCHEZ TRACE PARKWAY THIS MORNING SHOULD EASE OVER TO ABOUT I-59 FOR TONIGHT. SINCE FLOW PROGGED TO BE 40-50KTS...STORM TOTAL RAINS COULD STILL ADD UP WITH SOME LOCATIONS NEARING 8 TO 10 INCHES IN NERN MS. THE BEST MOISTURE AXIS EVENTUALLY PASSES SEWD THROUGH THE I-59 CORRIDOR EARLY MONDAY WHEN THE FRONTAL ZONE SLIDES INTO ERN MS ALONG HIGHWAY 45. POPS GENERALLY RAISED OVER GUIDANCE FOR MUCH OF THE CWFA TODAY AND TONIGHT WHILE ACCEPTED FOR MONDAY AFTERNOON AND MONDAY NIGHT. HIGH AND LOW TEMPS LOOKED REASONABLE EXCEPT FOR CUTTING MAXES AGAIN FOR MAINLY NRN PORTIONS TODAY. /40/ LONG TERM...(TUESDAY THROUGH SUNDAY)...A ZONAL FLOW PATTERN WILL BE IN PLACE ACROSS THE EASTERN CONUS ON TUESDAY...WITH A S/WV TROUGH EMBEDDED IN THE WESTERLY FLOW CROSSING THE ARKLAMISS REGION AT THIS TIME. THE INTERACTION OF THIS FEATURE WITH A STALLED FRONTAL BOUNDARY LYING ACROSS CENTRAL MS WILL KICK OFF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. MOST OF THIS ACTIVITY IS EXPECTED TO BE CONFINED EAST OF I-55 ALTHOUGH IF THE SLIGHTLY SLOWER ECMWF VERIFIES...SHOWER AND THUNDERSTORM ACTIVITY COULD EASILY BE REALIZED WEST OF I-55 AS WELL. SHOWERS AND THUNDERSTORMS WILL QUICKLY END TUESDAY EVENING AS SUBSIDENCE IN WAKE OF THE S/WV MOVES ACROSS THE AREA. A DRY STRETCH OF WEATHER CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY AS ZONAL FLOW ALOFT COMBINES WITH SURFACE HIGH PRESSURE CENTERED OVER THE CAROLINAS. THIS WILL LEAVE THE ARKLAMISS IN SOUTHERLY LOW LEVEL FLOW ALLOWING WARM GULF AIR TO SURGE NORTH THROUGH THE END OF THE WEEK. A COLD FRONT IS PROGGED TO CROSS THE REGION FRIDAY NIGHT BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. NOT OVERLY EXCITED ABOUT WIDESPREAD SEVERE POTENTIAL AT THIS TIME AS BEST DYNAMICS APPEAR TO BE CONFINED WELL TO THE NORTH. WITH THAT SAID...0-6 KM SHEAR OF 40-50KTS COUPLED WITH SFC BASED BUOYANCY OF 1500-2000J/KG IS CERTAINLY CAPABLE OF PRODUCING RIGOROUS CONVECTION IF LIFT ALONG THE FRONT CAN BREAK THE MEAGER 30-70J/KG SFC BASED CIN THAT WILL BE IN PLACE. PRIMARY THREATS FOR ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND GUSTY WINDS...WITH A MUCH LOWER RISK FOR TORNADOES. SHOWER AND THUNDERSTORM CHANCES LOOK TO DIMINISH SLIGHTLY SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE BOUNDARY PUSHES SOUTH HOWEVER BOTH GFS/ECMWF SHOW SHOWERS RETURNING SUNDAY AS SOUTHERLY FLOW AND ISENTROPIC LIFT ABOVE 900MB RETURN TO THE REGION. RELATIVELY WEAK LAPSE RATES SHOULD KEEP THUNDER SOMEWHAT LIMITED ALTHOUGH ELEVATED CONVECTION IS NOT OUT OF THE QUESTION AND WILL KEEP THUNDER MENTIONED IN THE FORECAST AT THIS TIME. AS FOR TEMPS...ABOVE NORMAL AFTERNOON HIGHS CAN BE EXPECTED THROUGH THURSDAY HOWEVER GFS MOS LOOKED A LITTLE OVERZEALOUS TUESDAY AND WEDNESDAY AND DID KNOCK GFS MOS HIGHS A DEGREE OR TWO AT A COUPLE SPOTS DURING THIS TIME. HIGHS LOOK TO DROP BACK TO NEAR NORMAL FRIDAY THROUGH SUNDAY BEHIND THE FRONT. OVERNIGHT LOWS NEXT WEEK WILL ALSO BE RUNNING ABOVE NORMAL UNTIL THE WEEKEND WHEN A RETURN TO NEAR NORMAL IS EXPECTED. /BK/ && .AVIATION... AREAS OF IFR CONDITIONS AGAIN TODAY AS GULF STRATUS AND APPROACHING STORM SYSTEM SETS OFF WIDESPREAD SHRA AND NUMEROUS TSRA...ESPECIALLY NW OF THE NATCHEZ TRACE PARKWAY LOCATIONS. VISIBILITIES WILL BE REDUCED TO LIFR AT TIMES IN RAIN AS VERY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO OCCUR WITH SOME OF THE STORMS. BREEZY SSE WINDS OF 12-18KTS WITH GUSTS TO 22KTS ARE EXPECTED UNTIL EARLY EVENING WHEN THEY DIE DOWN TO 10KTS OR SO AS THE STRONGER GRADIENT WINDS MOVE TO NERN MS. OVERALL FLYING CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH UNTIL ON MONDAY WHEN MVFR RETURNS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 82 67 87 60 / 98 70 19 40 MERIDIAN 80 69 86 57 / 99 94 29 42 VICKSBURG 82 63 86 57 / 96 54 14 37 HATTIESBURG 81 72 85 66 / 90 94 48 35 NATCHEZ 83 64 86 63 / 90 53 21 21 GREENVILLE 80 58 85 57 / 95 40 11 18 GREENWOOD 79 61 87 55 / 100 61 12 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>042. LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009. AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075. &&
Hazardous weather outlook, May 2, 5:12 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 512 AM CDT SUN MAY 2 2010 MSZ018-019-025>033-031015- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY WITH THE PRIMARY RISKS INCLUDING TORNADOES...HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS TO 70 MPH...ESPECIALLY BEFORE MID AFTERNOON. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH EARLY TONIGHT. THESE RAINS WILL RESULT IN A RISK OF FLASH FLOODING...AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>044-047>049- 053>055-059>063-031015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY TONIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO CANNOT BE RULED OUT. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH EARLY TONIGHT. THESE RAINS COULD RESULT IN A RISK OF FLASH FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. A FLASH FLOOD WATCH CONTINUES NORTH OF A BASTROP TO YAZOO CITY TO MACON LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND EARLY TONIGHT. MSZ038-039-045-046-050>052-056>058-064>066-072>074-031015- WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH- JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ABOUT MIDDAY THROUGH MIDNIGHT TONIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO CANNOT BE RULED OUT. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH LATE TONIGHT. THESE RAINS COULD RESULT IN A RISK OF FLASH FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, May 2, 10:07 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
05/02/2010 LEFLORE MS EMERGENCY MNGR
REPORT OF FLASH FLOODING ON A STREET IN GREENWOOD.
&&
ACOHENSpecial weather statement, May 2, 10:13 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1013 AM CDT SUN MAY 2 2010 MSZ057-066-074-021540- JONES MS-JASPER MS-FORREST MS- 1013 AM CDT SUN MAY 2 2010 ...STRONG THUNDERSTORMS OVER HATTIESBURG... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF ELLISVILLE TO HATTIESBURG AT 1012 AM CDT...MOVING NORTHEAST AT 65 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN NORTHEASTERN FORREST...SOUTH CENTRAL JASPER AND JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Local storm report, May 2, 10:18 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
05/02/2010 LEFLORE MS EMERGENCY MNGR
REPORTS OF FLASH FLOODING IN LOW LYING AREAS OF GREENWOOD
AS WELL AS ITTA BENA AND MONEY.
&&
MMLocal storm report, May 2, 10:40 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND GST LAUREL 31.69N 89.14W
05/02/2010 M51 MPH JONES MS EMERGENCY MNGR
&&
ACOHENSpecial weather statement, May 2, 10:41 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1041 AM CDT SUN MAY 2 2010 MSZ057-058-066-021610- JONES MS-CLARKE MS-JASPER MS- 1041 AM CDT SUN MAY 2 2010 ...STRONG THUNDERSTORM OVER LAUREL... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF TUCKERS CROSSING AT 1041 AM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, May 2, 11:02 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM TSTM WND DMG LAUREL 31.69N 89.14W
05/02/2010 JONES MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF LAUREL AND ON
INTERSTATE 59 IN LAUREL.
&&
ACOHENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:00 PM CDT | River Flood Warning | JAN | Clay | 62 hr |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 40 min |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 33 min |
| May 1, 8:30 PM CDT | Tornado Warning | JAN | Leake, Scott | 12 min |
| May 1, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| May 2, 1:53 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 38 min |
| May 2, 7:34 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 28 min |
| May 2, 7:48 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 117 min |
| May 2, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 60 min |
| May 2, 8:34 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 34 min |
| May 2, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 63 min |
| May 2, 10:15 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 2 hr |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 60 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 67 min |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 60 min |
| May 2, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster | 55 min |
| May 2, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| May 2, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 53 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 53 min |
| May 2, 5:37 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 37 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Scott, Winston | 57 min |
| May 2, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 54 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.